MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Codes Fracture (1260); Stretched (1601)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that while deploying the misago stent in the mid to proximal superficial femoral artery (sfa), the stent stretched out and fractured in the middle.The stent also went back into the sheath and the doctor had to push it back out.This caused the stent to stretch out from the sfa through the common femoral.The stent did fracture in the mid-section.The patient was in stable condition.The procedure outcome was successful.There was no patient injury/medical or surgical intervention required.The event occurred intra-operative.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: lead rt/manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination involved confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.(b)(4).
 
Event or Problem Description
Additional information received on 07 jul 2022: the stent was fractured in the mid-section and remained in the patient's body.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to add additional information to sections b5 and h6: health effect, provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample upon receipt was only a delivery catheter, and no stent was returned.Visual inspection of the actual sample found that the stent sheath had been retreated approximately 200 millimeters to the hand side, which was the state after the stent was fully deployed.Magnifying inspection of the actual stent sheath (position where the stent was mounted) found intermittent dents.Magnifying inspection of the actual inner shaft (position where the stent was mounted) did not find any deformation including a crush.Electron microscopic inspection of the actual stent sheath (position where the stent was mounted) found multiple abrasions.Most of the abrasions occurred toward the distal side.Therefore, it was inferred that some hard object (e.G.Calcified lesion) came into contact with the involved section of actual sample when in was operated in the removal direction.The outer diameter of the actual stent sheath (position where the stent was mounted) were measured and confirmed to meet the specifications.Magnifying inspection of the distal tip of actual sample did not find any deformation including a flare or crush.Electron microscopic inspection of the distal tip of actual sample found the roughness on the rear end side and the abrasion toward the distal side.In addition, traces in the shape of stent strut were found.Therefore, it was inferred that some hard object (e.G.Stent strut) came into contact on the rear end side of distal tip.Magnifying inspection of the catheter shaft of actual sample did not find any deformation including an elongation or a crush.X-ray fluoroscopic inspection of the inside of catheter shaft of the actual sample did not find any anomaly including a kink or fracture on the release wire.X-ray fluoroscopic inspection of the inside of handle of the actual sample found that the release wire was wound around the thumbwheel in a perfect circle, and no anomaly was found.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there were not any anomalies in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.A stimulation test was performed by simulating the occurrence situation with a lower extremity blood vessel model.With a contralateral approach, the distal end of factory-retained destination 6fr was inserted to the left cfa.Then, a factory-retained 0.035 inch guidewire was inserted into destination, and a factory-retained misago was advanced to the left sfa along the guidewire.The simulated blood vessel tube on the stent sheath (position where the stent was mounted) of misago was tightened with a restricting band to narrow the inner diameter, and a stenotic lesion was simulated.As a result of clicking misago, the stent deployment started at 10 clicks and continued until 40 clicks.At that time, the stent was deployed by approximately 50mm (approximately one-third of the total length).The proximal shaft of misago was held and applied removal force.As a result, elongating started toward the rear end of stent.Further removal force was added to misago.As a result, since only the delivery catheter moved to the hand side while the deployed stent was crimped to the simulated stenotic lesion, the elongation of deployed stent was progressed, and resistance occurred when the rear end of stent reached the distal end of destination.Continued to apply removal force to misago.As a result, the distal tip got caught between the stent strut inside the distal end of destination, and strong resistance occurred.Pulling force was applied to misago under strong resistance.As a result, when a load of approximately 22kgf was applied, there was a feeling that the resistance was released for a moment, and then the distal tip was pulled into destination.At that time, the stent deployed in the simulated blood vessel tube was not detached.Strong resistance also occurred during the process of removing the delivery catheter from inside destination, and inside destination, the stent was pushed out of the stent sheath and deployed.After the delivery catheter was removed, the stent was in the state after being fully deployed.Magnifying inspection of the stent sheath (position where the stent was mounted) of misago (after removal) found intermittent dents.In addition, in the distal tip, marks when got caught between the stent strut inside the distal end of destination, roughness, and abrasions were found.This situation was likely to be similar to that of the actual sample.The destination was removed.Since the stent was deployed inside destination (refer to above), the stent and destination were integrated and pulled out together.Magnifying inspection of the stent deployed in the simulated blood vessel tube prior to destination was performed.Although it was not detached, a part of the strut in the center of stent was fractured.It was inferred that this event occurred at that moment there was a feeling that the resistance was released when pulling force was applied.Understand that the load value changes depending on the degree of stuck and the pulling speed.The stent was pushed out from destination and its length was measured.The stent was elongated by approximately 100mm.Based on the investigation result, as a possible cause, this case was likely to have occurred by the following mechanism.However, in the simulation test, the detachment of the stent was not completely simulated, and the cause of occurrence could not be clarified.Due to removal force applied during the release of actual sample, only the delivery catheter was pulled toward the hand side with the deployed stent crimped to the calcified lesion.As a result, the deployed stent strut was opened, and the stent was elongated.As a result of the continued removal force, when the distal tip reached the inside of the distal end of destination, it got caught between the stent strut and got stuck.The distal end of deployed stent was crimped to the calcified lesion as pulling force was applied to the actual sample to release the stuck.In addition, since the strut at the rear end of stent was got caught between the inner wall of the distal end of destination and the distal tip and got stuck, the force was more concentrated on the elongated section of stent, leading to the fracture on the center of stent.For future use, precautions and directions for use found in the instructions for use (ifu) of this product should be noted, as appropriate: "[precautions] - a partially deployed stent cannot be repositioned or retracted into the sheath.Retraction, or repositions of a stent by force, could cause deformation of the stent, damage to the blood vessel and/or to the delivery catheter.The stent cannot be removed after implantation." "[directions for use 3-6] - to maintain the position of the delivery catheter while rotating the thumbwheel, grip the delivery catheter by hand at the operator side (proximal) of the intermediate shaft and do not move the delivery catheter at the operator side of the intermediate shaft." "[directions for use 3-6] [precautions] - do not pull the delivery system tight during stent deployment.(the stent can become elongated during deployment.)" ashitaka factory manufacturing process has been making efforts to maintain the quality of this product by performing following inspections.After the stent processing, 100% inspection is performed by an imaging device to assure that there is no deformation or fracture in the stent strut.After the stent processing, 100% inspection is performed by an imaging device to confirm the width and thickness of stent strut.After mounting the stent on the delivery catheter, the length of the stent is measured on 100% basis to assure the length of stent.After mounting the stent on the delivery catheter, 100% visual inspection is performed to confirm that there is no overlap, deformation or fracture of stent strut.The load measuring device is used to measure the loads when releasing the stent on 100% basis, and it is confirmed that there is no anomaly in the release resistance.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14800237
Report Number9681834-2022-00125
Device Sequence Number11995159
Product Code NIP
UDI-Device Identifier04987350727749
UDI-Public04987350727749
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue NumberSXR06150R
Device Lot Number200715
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION.; WIRE.
Patient SexUnknown